MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER
Catalog Number 1651-84
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed that the balloon in this catheter had a circumferential rupture and was missing about 5 mm of its balloon piece at its middle region.No other defects were noted on this device.The nurse could not confirm the volume of saline that was used to inflate the balloon during the pre-use check.At this time, we could not conclusively determine the root cause of the incident.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Please note that we do conduct 100% inspection on each device and test them for balloon functionality.Our quality control inspector had also performed a pull test on a sample of the catheters from this lot number during in-process inspection.All of these units passed the qc requirements and performed as intended when tested to their validated force.Device did not come in contact with the patient at any time during the procedure.Please note that we have also reported manufacturer's report# 1220948-2020-00001, 1220948-2020-00002 and 1220948-2020-00004 related to other three otw catheters malfunction that occurred during this same event.The balloon of the otw catheter related to manufacturer's report# 1220948-2020-00001 ruptured during thrombectomy while the balloons of otw catheters related to manufacturer's report# 1220948-2020-00002 and 1220948-2020-00004 ruptured during pre-use check.
 
Event or Problem Description
During pre-use check, the balloon of over-the-wire embolectomy catheter ruptured when the balloon was inflated with saline.Device was not used in the patient.This is report 3 fo 4.

Brand Name
OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key9549068
Report Number1220948-2020-00003
Device Sequence Number14298159
Product Code DXE
UDI-Device Identifier00840663100859
UDI-Public00840663100859
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2020
Device Catalogue Number1651-84
Device Lot NumberOTW2987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2019
Initial Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1